Combinatorial characterization of read-once formulae

M. Karchmer, N. Linial, I. Newman, M. Saks, A. Wigderson

Research output: Contribution to journalArticlepeer-review


We give an alternative proof to a characterization theorem of Gurvich for Boolean functions whose formula size is exactly the number of variables. These functions are called read-once functions. We use methods of combinatorial optimization and give, as a corollary, an alternative proof for some results of Seymour (1976, 1977).

Original languageEnglish
Pages (from-to)275-282
Number of pages8
JournalDiscrete Mathematics
Issue number1-3
StatePublished - 28 Apr 1993
Externally publishedYes

Bibliographical note

Funding Information:
Correspondence to: I. Newman, Department of Mathematics and Computer Science, University of Haifa, Haifa 3 1905, Israel. *Supported in part by NSF grant DMS870354oeI and Air Force Office of Scientific Research grant AFOSR-0271.

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics


Dive into the research topics of 'Combinatorial characterization of read-once formulae'. Together they form a unique fingerprint.

Cite this